Alert archive / New York / Freezing Rain Advisories in 2016
Freezing Rain Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this freezing rain advisory at Jan 25, 2016, 9:34 PM EST for 5 counties in New York. It took effect at Jan 26, 2016, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2016, 9:34 PM EST (02:34 UTC)
- In effect from
- Jan 26, 2016, 12:00 AM EST
- Expired
- Jan 26, 2016, 9:45 AM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 118 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS41 KBUF 260234 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 PM EST MON JAN 25 2016 NYZ006>008-261100- /O.NEW.KBUF.ZR.Y.0003.160126T0800Z-160126T1500Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 934 PM EST MON JAN 25 2016 ...FREEZING RAIN ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST TUESDAY. * LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO COUNTIES. * TIMING...FROM LATE TONIGHT THROUGH TUESDAY MORNING. * ACCUMULATIONS...ICE ACCUMULATION OF A FEW HUNDREDTHS OF AN INCH. * IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT, BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ020-021-261100- /O.NEW.KBUF.ZR.Y.0003.160126T0500Z-160126T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 934 PM EST MON JAN 25 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN THE TYPICALLY COOLER VALLEY LOCATIONS. * TIMING...FROM MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE ACCUMULATION. * IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT, BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ APFFEL
3 follow-up statements
530 WWUS41 KBUF 260833 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 333 AM EST TUE JAN 26 2016 NYZ006>008-261500- /O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 333 AM EST TUE JAN 26 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO COUNTIES. * TIMING...THROUGH LATE THIS MORNING. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. * IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT...BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ020-021-261200- /O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 333 AM EST TUE JAN 26 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES...ESPECIALLY IN THE TYPICALLY COOLER VALLEY LOCATIONS. * TIMING...THROUGH EARLY THIS MORNING. * ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE. * IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT...BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ JJR/RSH
105 WWUS41 KBUF 261147 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 647 AM EST TUE JAN 26 2016 NYZ020-021-261300- /O.CAN.KBUF.ZR.Y.0003.000000T0000Z-160126T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 647 AM EST TUE JAN 26 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE WARMED ABOVE FREEZING...THEREBY ENDING THE THREAT OF FREEZING RAIN. FOR THIS REASON...THE ADVISORY HAS BEEN CANCELLED. $$ NYZ006>008-261500- /O.CON.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 647 AM EST TUE JAN 26 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...EASTERN LAKE ONTARIO REGION...ESPECIALLY ACROSS LEWIS COUNTY AND INTERIOR PORTIONS OF JEFFERSON AND OSWEGO COUNTIES. * TIMING...THROUGH LATE THIS MORNING. * ACCUMULATIONS...UP TO AN EIGHTH OF AN INCH OF ICE. * IMPACTS...A LIGHT GLAZE OF ICE WILL RESULT IN SLIPPERY ROADS AND WALKWAYS. MOTORISTS SHOULD EXERCISE CAUTION DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE AFFECTED AREAS...BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES AND POWER LINES. INSTEAD...PATCHES OF ICE WILL CAUSE SLICK SPOTS ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE DIFFICULT...BUT NOT IMPOSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ JJR/RSH
128 WWUS41 KBUF 261445 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 945 AM EST TUE JAN 26 2016 NYZ006>008-261545- /O.CAN.KBUF.ZR.Y.0003.000000T0000Z-160126T1500Z/ OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 945 AM EST TUE JAN 26 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES RISING ABOVE FREEZING THIS MORNING WILL END THE FREEZING RAIN THREAT. $$ CHURCH
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Jan 25, 7:37 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 25, 7:37 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EST MON JAN 25 2016
.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL GIVE WAY TO AN AREA OF LOW
PRESSURE MOVING THROUGH THE CENTRAL GREAT LAKES DURING THE DAY ON
TUESDAY. OUT AHEAD OF THE LOW PRESSURE AND ASSOCIATED COLD FRONT A
SURGE OF WARMER AIR WILL MOVE INTO THE REGION TONIGHT THROUGH
TUESDAY. ANOTHER SHOT OF COLDER AIR WILL CONTINUE THROUGH THE
MIDDLE TO LATER PART OF THE WEEK WITH LAKE EFFECT SNOWS...BEFORE
TEMPERATURES WARM ABOVE NORMAL AGAIN OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE EAST AND GIVE WAY TO AN AREA
OF LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY THAT WILL MOVE
NORTHEAST INTO THE CENTRAL GREAT LAKES GENERALLY UNDERNEATH AN
UPPER LEVEL TROUGH. THE DEEPENING/STRENGTHENING SOUTHWESTERLY FLOW
OUT AHEAD OF THIS SYSTEM WILL CONTINUE TO ADVECT INCREASINGLY
MILDER AIR NORTHEASTWARD INTO OUR REGION...WHICH WILL RESULT IN
EVENING LOWS OF 25 TO 30 ACROSS THE NORTH COUNTRY AND IN THE LOWER
TO MID 30S ELSEWHERE...BEFORE TEMPERATURES START TO RISE
OVERNIGHT.
WHILE WARM AIR ADVECTION WILL BE ON THE INCREASE OUT AHEAD OF
THIS SYSTEM...AT THIS POINT IT APPEARS THAT OUR AIRMASS WILL REMAIN
DRY ENOUGH TO SUPPORT CONTINUED DRY WEATHER THROUGH MOST OF THE
NIGHT...BEFORE INCREASING MOISTURE AND LIFT SUPPORTS GRADUALLY
INCREASING PRECIP CHANCES FROM WEST TO EAST TOWARD DAYBREAK. CURRENT
TEMPERATURE PROFILES AND THE ABOVE MENTIONED EVOLUTION IN SURFACE
TEMPERATURES ARE BOTH SUPPORTIVE OF THE VAST MAJORITY OF THIS
FALLING IN THE FORM OF JUST PLAIN RAIN SHOWERS...WITH SOME FREEZING
RAIN BECOMING POSSIBLE ACROSS THE COLDER INTERIOR PORTIONS OF THE
NORTH COUNTRY TUESDAY MORNING. WITH LOW CONFIDENCE ON THE ONSET OF
PRECIPITATION AS WELL AS THE PRECIPITATION TYPE...WILL CONTINUE TO
HOLD OFF ON THE ISSUANCE OF ANY WINTER WEATHER HEADLINES AT THIS
TIME.
THE STORM SYSTEM OVER THE UPPER GREAT LAKES ON TUESDAY MORNING WILL
PUSH ITS ASSOCIATED COLD FRONT ACROSS OUR REGION DURING THE COURSE
OF THE DAY. WHILE THIS FEATURE WILL GENERATE SCATTERED RAIN
SHOWERS...THE MAIN CONCERN WITH THIS PARTICULAR EVENT WILL BE THE
POTENTIAL FOR STRONG WINDS ALONG AND BEHIND THE FRONTAL PASSAGE.
WINDS OF 50-55 KTS JUST A COUPLE THOUSAND FEET OFF THE DECK COULD BE
PARTIALLY MIXED TO THE SURFACE WITHIN THE DEEPENING COLD AIR IN THE
WAKE OF THE FRONT DURING THE MIDDAY AND AFTERNOON...PARTICULARLY
NEAR AND DOWNWIND OF LAKE ERIE WHERE SOUTHWEST FUNNELING WILL HAVE
TO BE TAKEN INTO ACCOUNT. THIS WILL RESULT IN ADVISORY LEVEL
CRITERIA WINDS WITH SOUTHWEST GUSTS TO 55 MPH NEAR THE IMMEDIATE
LAKE ERIE SHORE LINE...WITH SLIGHTLY LOWER WIND SPEEDS SOUTH OF
LAKE ONTARIO EAST TO ABOUT THE GENESEE VALLEY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THERMAL PROFILES WILL CONTINUE TO STEADILY COOL BEHIND THE PASSAGE
OF THE COLD FRONT...WITH 850 MB TEMPERATURES DROPPING TO BETWEEN
-10C AND -12C BY WEDNESDAY MORNING. THIS SHOULD SERVE TO RAMP UP
LAKE CONTRIBUTIONS TUESDAY NIGHT INTO WEDNESDAY WITH PLENTY OF
LINGERING LOW LEVEL MOISTURE. A NEARLY STEADY-STATE WEST NORTHWEST
FLOW WILL FOCUS THE LAKE SNOWS EAST AND SOUTHEAST OF THE LAKES. THIS
DOES NOT LOOK LIKE A SIGNIFICANT EVENT WITH SNOWFALL AMOUNTS KEPT IN
CHECK BY MARGINAL OVER-LAKE INSTABILITY AND GRADUALLY LOWERING
INVERSION HEIGHTS. ALTHOUGH OVERALL LAKE PARAMETERS ARE NOT OVERLY
IMPRESSIVE ALWAYS HAVE TO BE WEARY WHEN SOUNDINGS SHOW LAKE INDUCED
CONVECTIVE CLOUD DEPTHS FALLING WITHIN FAVORABLE DENDRITIC GROWTH
ZONE. THINK SNOW INTENSITIES PEAK OUT FROM MID EVENING TUESDAY NIGHT
THROUGH WEDNESDAY MORNING...WITH CONDITIONS SUPPORTING AT LEAST A
COUPLE INCHES OFF LAKE ERIE...AND AT LEAST SEVERAL INCHES OFF LAKE
ONTARIO WITH PROBABLE HEADLINES NEEDED HERE AT SOME POINT IN LATER
FORECASTS. LIGHTER SNOW SHOWERS/FLURRIES ELSEWHERE.
LOW LEVEL RIDGING LOOKING TO BUILD ACROSS THE LOWER GREAT LAKES
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THE ASSOCIATED WARM
ADVECTION PATTERN WILL WEAKEN AND EVENTUALLY SHUT DOWN THE LAKE
SNOWS WITH A PERIOD OF DRY WEATHER BEFORE THE NEXT CLIPPER SYSTEM
WORKS INTO THE AREA LATER THURSDAY AND THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
LATEST MEDIUM RANGE MODELS CONTINUE TO SHOW A TRANSITION FROM A
TROUGH ALONG THE EAST COAST TO A MORE ZONAL UPPER LEVEL PATTERN
DURING THE EXTENDED PORTION OF THE FORECAST. THIS PATTERN WILL
RESULT IN A GRADUAL WARMING TREND. HOWEVER...MODEL UNCERTAINTY
REMAINS HIGH THROUGH THE PERIOD. STILL LIKELY TO BE DEALING WITH AN
INITIAL WAVE FRIDAY...WITH JUST ENOUGH COOLING ALOFT TO PERHAPS
BRING UP A LITTLE LAKE ENHANCEMENT ON ITS DEPARTURE. ANY
ACCUMULATIONS AT THIS POINT LOOK LIMITED BASED ON THE AMOUNT OF DRY
AIR ON MODEL SOUNDINGS.
THE PATTERN THEN DE-AMPLIFIES OVER THE WEEKEND AND INTO EARLY NEXT
WEEK...SETTING UP A TIGHTENING BAROCLINIC ZONE OVER THE THE LOWER
GREAT LAKES. MODELS ARE NOT IN AGREEMENT AT THIS POINT TO EXACTLY
WHERE THE BETTER GRADIENT WILL ALIGN...BRINGING UNCERTAINTY TO THE
TRACKS OF THE NEXT SERIES OF FAST MOVING WAVES AND ASSOCIATED
PRECIPITATION PATTERN. THERMAL GRADIENT ALSO RESULTS IN
PRECIPITATION TYPE UNCERTAINTY. UNFORTUNATELY...GIVEN VAST ARRAY OF
POSSIBLE SOLUTIONS...GUIDANCE CONSENSUS BLEND APPROACH FEATURES
CHANCE OF PRECIPITATION DURING THE WEEKEND AND INTO EARLY NEXT WEEK.
CANNOT ARGUE WITH THIS AS A STARTING POINT FOR NOW...WITH FUTURE
TEMPORAL AND SPATIAL ADJUSTMENTS MORE THAN ANTICIPATED.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
VFR UNDER MAINLY CLEAR SKIES ACROSS THE EASTERN GREAT LAKES THIS
EVENING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. LOW LEVEL
WIND SHEAR WILL DEVELOP AS A 50KT LOW LEVEL JET ARRIVES AHEAD OF
THIS LOW. CLOUDS WILL FILL BACK IN FROM THE WEST WITH CIGS
LOWERING TO THE MVFR/LOWER VFR RANGES ALONG WITH SOME SHOWERS.
WHILE MOST OF THE PRECIP SHOULD FALL IN THE FORM OF JUST PLAIN
RAIN...SOME FREEZING RAIN MAY BE POSSIBLE TUES AM ACROSS INTERIOR
PORTIONS OF THE NORTH COUNTRY EAST OF KART.
ON TUESDAY...A COLD FRONT WILL SWEEP ACROSS THE AREA FROM LATE
MORNING INTO EARLY AFTERNOON WITH GUSTY WESTERLY WINDS TO BETWEEN 35
AND 45 KNOTS. THE INCREASING SURFACE GUSTS WILL BRING AN END TO THE
LOW LEVEL WIND SHEAR. THE WINDS AND CHANCES OF RAIN SHOWERS WILL
TAPER DOWN INTO THE LATE AFTERNOON WITH A POTENTIAL CHANGE OVER TO
SNOW.
OUTLOOK...
TUESDAY NIGHT...CHANCE OF LAKE EFFECT SNOW SHOWERS WITH LINGERING
MVFR CIGS.
WEDNESDAY...MAINLY VFR...BUT MVFR/IFR IN AREAS OF LAKE EFFECT
SNOW EAST OF THE LAKES.
THURSDAY...VFR.
THURSDAY NIGHT INTO SATURDAY...VFR/MVFR WITH A CHANCE OF SNOW
SHOWERS.
&&
.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE THROUGH THE GREAT LAKES REGION
TUESDAY...WITH A TRAILING COLD FRONT CROSSING THE LOWER LAKES. THIS
SYSTEM WILL PRODUCE A ROUND OF GALES AND CORRESPONDING ELEVATED WAVE
HEIGHTS ACROSS THE LOWER LAKES REGION INTO TUESDAY NIGHT.
WESTERLY WINDS WILL TAPER BACK SOME ON WEDNESDAY WITH LAKE EFFECT
SNOW SHOWERS EAST OF THE LAKES. SMALL CRAFT ADVISORIES MAY NEED TO
FALL THE GALE WARNINGS INTO WEDNESDAY. A CLIPPER SYSTEM WILL THEN
APPROACH LATE THIS WEEK WITH A POTENTIAL FOR ANOTHER ROUND OF SMALL
CRAFT ADVISORIES NEEDED THURSDAY INTO FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 10 AM TO 6 PM EST TUESDAY FOR NYZ001>003-
010>012-019-085.
MARINE...GALE WARNING FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 1 AM EST
WEDNESDAY FOR LEZ020.
GALE WARNING FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY
FOR LOZ043>045-063>065.
GALE WARNING FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
LOZ042-062.
SMALL CRAFT ADVISORY UNTIL 1 PM EST TUESDAY FOR LOZ043>045.
SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST TUESDAY FOR
LOZ042.
&&
SYNOPSIS...SMITH/SW
NEAR TERM...SMITH/SW/ZAFF
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...SMITH/SW/ZAFF
MARINE...SMITH/SW/ZAFFHazardous weather outlook, Jan 25, 3:40 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 340 PM EST MON JAN 25 2016 NYZ001>003-010-011-019-085-262045- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA- SOUTHERN ERIE- 340 PM EST MON JAN 25 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. LAKE EFFECT SNOW WILL EVENTUALLY DEVELOP WITH MODEST SNOW ACCUMULATIONS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-013-014-020-021-262045- WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 340 PM EST MON JAN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-262045- WYOMING- 340 PM EST MON JAN 25 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-262045- OSWEGO-JEFFERSON-LEWIS- 340 PM EST MON JAN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEPENING COLD AIR IN THE WAKE OF A COLD FRONT WILL LIKELY PRODUCE ACCUMULATING LAKE SNOWS IN THE VICINITY OF THE TUG HILL LATE TUESDAY NIGHT THROUGH THE DAY WEDNESDAY. WHILE SEVERAL INCHES OF SNOW ARE EXPECTED...THIS IS NOT EXPECTED TO BE A SIGNIFICANT EVENT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-262045- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 340 PM EST MON JAN 25 2016 ...GALE WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-262045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 340 PM EST MON JAN 25 2016 ...GALE WARNING IN EFFECT FROM 10 AM TUESDAY TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-262045- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- 340 PM EST MON JAN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Freezing Rain Advisories in New York, 2016Every freezing rain advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.